MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; HIP REGISTRATION PROBE

ORTHALIGN, INC. ORTHALIGN PLUS; HIP REGISTRATION PROBE
Model Number 403305
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Possible system accuracy issue: incorrect probe scale value.It was reported by a distributor that during operation of the device, the probe scale value showed one while at zero position.The phenomenon occurred with combination of the probe scale and the reference sensor.This was a non-clinical incident (phenomenon did not occur during a surgical procedure).
 
Additional Manufacturer Narrative
At this time, the device in question has not been returned for evaluation.If the device is received, an investigation will be performed, and a followup report will be filed detailing the findings.With an abundance of caution this report is being filed with the understanding of the patient harm that could be caused by inaccurate measurement.
 
Additional Manufacturer Narrative
The device was returned to orthalign for evaluation.The investigation performed by the orthalign engineer was able to replicate the reported event.The returned registration probe was tested with the returned rs5 and was not able to acquire the "0" position.The returned registration probe was then tested with a known good rs5 and was able to acquire the "0" position.The returned rs5 was then tested with a known good registration probe and was able to acquire the "0" position.The mating combination of the returned registration probe and returned rs5 was the only failure.From inspection, both returned parts had no other identifiable defects.A root cause was not conclusively established, but it is suspected to be damage to the parts from being dropped or mishandled.A full evaluation summary is attached.Orthalign will continue to monitor this issue and take action when alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
HIP REGISTRATION PROBE
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key16820859
Report Number3007521480-2023-00006
Device Sequence Number6858579
Product Code OLO
UDI-Device Identifier00851977007710
UDI-Public00851977007710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number403305
Device Catalogue Number403305
Device Lot Number19101401Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown